Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2012, 2:06 AM CDT for White County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 2:06 AM CDT (07:06 UTC)
- Expired
- Apr 26, 2012, 2:35 AM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County White County, IL
The radar
The Evansville,IN radar (KVWX), 44 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1745 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS53 KPAH 260706
SVRPAH
ILC193-260745-
/O.NEW.KPAH.SV.W.0134.120426T0706Z-120426T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
206 AM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 245 AM CDT.
* AT 203 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MCLEANSBORO....MOVING SOUTHEAST
AT 55 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CARMI...ENFIELD...NORRIS CITY AND MAUNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3808 8802 3805 8802 3805 8804 3803 8802
3797 8803 3791 8810 3794 8837 3801 8838
3816 8837
TIME...MOT...LOC 0706Z 302DEG 50KT 3806 8842
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
926
WWUS53 KPAH 260735
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
235 AM CDT THU APR 26 2012
ILC193-260744-
/O.CAN.KPAH.SV.W.0134.000000T0000Z-120426T0745Z/
WHITE IL-
235 AM CDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AND CENTRAL WHITE
COUNTY IN SOUTHEAST ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WARNING DOES REMAIN IN EFFECT FOR THE
SOUTHEAST CORNER OF WHITE COUNTY UNTIL 300 AM.
LAT...LON 3808 8802 3805 8802 3805 8804 3803 8802
3797 8803 3791 8810 3794 8837 3801 8838
3816 8837
TIME...MOT...LOC 0734Z 302DEG 50KT 3785 8800
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:36 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 25, 8:36 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 836 PM CDT WED APR 25 2012 .UPDATE... ISSUED AT 826 PM CDT WED APR 25 2012 WATCHING STORMS IN NORTHEAST MISSOURI MOVE SOUTHEAST. SPC HAS WATCH JUST NORTH OF OUR AREA...BUT DEPENDING UPON WHAT THESE STORMS DO...WE MAY BE UNDER A WATCH LATER TONIGHT. STILL PRETTY UNSTABLE OVER THE REGION WITH CAPE VALUES 1000-3000 J/KG. MADE SOME MINOR ADJUSTMENTS TO POP AND WEATHER TONIGHT AND TOMORROW MORNING. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 219 PM CDT WED APR 25 2012 IN ESSENCE...IT LOOKS LIKE WE ARE GOING TO BE VISITED BY A COLD FRONT TONIGHT. HOWEVER...MUCH OF THE UPPER SUPPORT IS MOVING OF TO THE EAST WITH CURRENT PRECIP...AND SHOULD LOSE MUCH INSTABILITY AS THE SUN GOES DOWN. THUS...THE FRONT WILL HAVE LITTLE SUPPORT TO PRODUCE MUCH IN THE WAY OF SCT SHOWERS OR THUNDERSTORMS OVERNIGHT. WILL KEEP SOME SCT POPS IN THE NE AREAS ALONG THE FRONT...JUST IN CASE. IN ADDITION...THERE ARE NOW INDICATIONS THAT THE FLOW ALOFT WILL REMAIN FROM THE NW A BIT LONGER IN TIME...AND THIS SHOULD SERVE TO SHOVE THE FRONT FARTHER SOUTH INTO TN/AR FOR THU AND MUCH OF THU NIGHT. CONSEQUENTLY...HAVE REMOVED MOST RAIN CHCS FOR ALL EXCEPT THE FAR SOUTH AND SOUTHWEST COUNTIES OF KY/MO THU/THU NIGHT. THIS SHOULD ALLOW TEMPS TO WARM BACK TO NEAR 80/LOWER 80S. HOWEVER...THIS FRONT WILL EVENTUALLY ENCOUNTER SW FLOW ALOFT AHEAD OF AN APPROACHING MID LVL SHORT WAVE ON FRI. THUS...RAIN AND SCATTERED THUNDERSTORM CHANCES WILL INCREASE DRAMATICALLY FRI OVER MOST THE FORECAST AREA. WITH THE LOW LVL BOUNDARY COMING NORTH THROUGH THE AREA AND DECENT WIND FLOW ALOFT...ANY SEVERE STORM THREAT WILL LIKELY BE HIGHLY DEPENDENT ON HOW MUCH SUNSHINE/DESTABILIZATION CAN DEVELOP FRIDAY INTO FRI EVENING. THE FRONT WILL CONTINUE LIFTING NORTH OF THE REGION FRIDAY NIGHT INTO SAT...AND MAY RESULT IN ANOTHER BREAK IN APPRECIABLE RAINS...ESP SOUTH OF RT 13 IN IL AND OVER KY. THIS FEATURE MAY PUT AT LEAST THE SOUTH HALF OF THE FORECAST AREA IN THE WARM SECTOR FOR AWHILE...WITH SFC DEW POINTS INTO THE 60S...BEFORE ANOTHER COLD FRONT AND ASSOCIATED LOW PRESSURE APPROACHES FROM THE NW LATER SAT AFTN OR SAT NIGHT. THIS SCENARIO MAY OFFER THE HIGHEST CHANCE OF A HIGHER CHC OF OF SCT STRONG TO SEVERE THUNDERSTORMS...BUT IS STILL WILL BE HIGHLY CONDITIONAL ON HOW MUCH INSTABILITY CAN FORM AHEAD OF THE SYSTEM. WILL CONTINUE TO MONITOR. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 219 PM CDT WED APR 25 2012 VERY CHALLENGING WEATHER IN THE EXTENDED. THE LATE WEEK/EARLY WEEKEND FRONT WILL POSSIBLY CONTINUE TO PLAGUE US...WITH THE ECMWF KEEPING THE FRONT HUNG UP ACROSS OUR REGION. GFS TAKES THE FRONT FAR ENOUGH SOUTH TO KEEP US DRY FOR A LITTLE WHILE. HOWEVER...BASED ON THE ECMWF...WILL KEEP SOME POPS FOR SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF THE PAH FORECAST AREA SUNDAY AND SUNDAY NIGHT. BASED ON THE LATEST MODEL RUNS...THE BEST CHANCE FOR A DRY FORECAST LOOKS TO BE MONDAY INTO MONDAY NIGHT. BEYOND MONDAY NIGHT...CONFIDENCE DECREASES EVEN MORE...WITH BOTH MODELS INDICATING SPORADIC CHANCES OF PRECIP THROUGH WEDNESDAY AS UPPER LEVEL WAVES RANDOMLY SWING ACROSS THE AREA. WENT WITH CHANCE POPS TUESDAY INTO WEDNESDAY FOR NOW. BELOW SEASONAL TEMPERATURES ON SUNDAY WILL MODERATE TO NEAR SEASONAL MONDAY. BOTH MODELS SHOW DECENT SOUTH TO SOUTHWEST FLOW BY TUESDAY...SO RIGHT NOW IT LOOKS AS THOUGH CONDITIONS WILL WARM TO ABOVE SEASONAL READINGS FOR TUESDAY INTO WEDNESDAY WHETHER PRECIP CHANCES/ADDITIONAL CLOUD COVER PANS OUT OR NOT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 510 PM CDT WED APR 25 2012 CAP MIGRATING WEST-TO-EAST ACROSS TERMINALS IN WAKE OF FIRST MCV RESULTING IN CLEAR SKIES AND WINDS PICKING UP OUT OF THE SOUTH/GUSTING TO NEAR 30 KTS ACCOMPANY IT. THIS WILL CONTINUE TO SPREAD EASTWARD ACROSS KEVV/KOWB TERMINALS EARLY THIS EVENING. ANOTHER MCV DIVES SE IN THE PREDOMINANT FLOW AND MAY YIELD VICINITY MENTION OF THUNDER MAINLY NORTH/EAST KEVV/KOWB LATER THIS EVENING. WILL MONITOR CLOSELY BUT LEAVE ITS MENTION FOR NOW. AFTERWARD VFR MID-HIGH DECKS SCATTER OUT TOWARD THE PLANNING PERIOD AS SLYS SHIFT TO NWLYS WITH 2ND MCV PASSAGE TMRW AM. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...PS
Hazardous weather outlook, Apr 25, 11:57 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1157 PM CDT WED APR 25 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1157 PM CDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY ACROSS PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY OVERNIGHT. A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL...WITH STRONG WIND GUSTS A SECONDARY CONCERN. THE STORMS SHOULD TEND TO WEAKEN AS DAYBREAK APPROACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE FORECAST OVER ALL OR PART OF THE QUAD STATE REGION THURSDAY THROUGH SATURDAY...AND THEN AGAIN NEXT TUESDAY. WHILE A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THIS PERIOD...ESPECIALLY SATURDAY AFTERNOON AND EVENING...THE POTENTIAL FOR ORGANIZED SEVERE WEATHER APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF SEVERE WEATHER TONIGHT...ESPECIALLY OVER PORTIONS OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND WESTERN KENTUCKY. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR LATER FORECASTS IN CASE THEIR ASSISTANCE BECOMES NECESSARY SATURDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 26, 12:38 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1238 AM CDT THU APR 26 2012 ILZ076>078-INZ081-260615- EDWARDS IL-GIBSON IN-WABASH IL-WAYNE IL- 1238 AM CDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...AND EDWARDS AND WABASH COUNTIES IN SOUTHEAST ILLINOIS... AND GIBSON COUNTY IN SOUTHWEST INDIANA UNTIL 115 AM CDT... AT 1233 AM CDT...RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR XENIA AND JUST EAST OF FLORA...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STORMS ACROSS PORTIONS OF WAYNE...EDWARDS...WABASH COUNTIES IN SOUTHERN ILLINOIS AND GIBSON COUNTY IN SOUTHWEST INDIANA. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 26, 1:36 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 136 AM CDT THU APR 26 2012 ILZ075>078-080>087-089>091-094-INZ081-082-085>088-KYZ007-010-011- 013>016-018>021-260745- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-HARDIN- MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON- CRITTENDEN-LYON-CALDWELL-UNION KY-WEBSTER-HOPKINS-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...VIENNA... GOLCONDA...ELIZABETHTOWN...METROPOLIS...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... SMITHLAND...MARION...EDDYVILLE...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE 136 AM CDT THU APR 26 2012 ...STRONG THUNDERSTORMS ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY EARLY THIS MORNING... AT 135 AM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR MOUNT VERNON ILLINOIS TO PRINCETON INDIANA...MOVING SOUTHEAST AROUND 45 MPH. BY 230 AM...THE LEADING EDGE OF THE ACTIVITY SHOULD BE FROM NEAR HARRISBURG ILLINOIS TO OWENSBORO KENTUCKY. THE STRONGER STORMS WILL PRODUCE HAIL UP TO DIME OR NICKEL SIZE AND GUSTY WINDS 30 TO 40 MPH. LOCALLY HEAVY RAIN WILL REDUCE VISIBILITIES SIGNIFICANTLY AS WELL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY UNTIL 8 AM CDT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:14 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 46 min |
| Apr 26, 1:45 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 33 min |
| Apr 26, 2:29 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.